MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO STR MTP PLT,SHT,TI; PLATE, FIXATION, BONE

ARTHREX, INC. LO-PRO STR MTP PLT,SHT,TI; PLATE, FIXATION, BONE
Model Number LO-PRO STR MTP PLT,SHT,TI
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Device disposition is unknown.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported, via a patient letter received 9/26/18, that the patient had a foot procedure in (b)(6) 2017 during which an arthrex ar-8944-p (low profile straight mtp plate) was implanted and in (b)(6) 2017 it was discovered the plate had cracked in half.Patient stated that post op the original (b)(6) 2017 procedure she was wearing a medical boot and following all instructions by her doctor.Patient suffered from pain and swelling and was referred to a foot surgeon specialist who had to remove the broken plate and insert another plate to ensure that the foot healed properly.Additional information obtained 9/26/18: in (b)(6) 2017, patient underwent a bunion procedure which did not fuse.The surgeon, then performed a second procedure (b)(6) 2017.During the second procedure an ar-8944-p (low profile straight mtp plate) was implanted.Patient had been wearing a medical boot and following all post-op protocol.In (b)(6) 2017 patient went for a follow up to determine if the boot could come off and an x-ray discovered that the plate had cracked inside her foot.Patient was then referred to a specialist who felt it would be best if she could leave the broken plate in while the fusing was taking place, if it was not causing too much discomfort.After a few months the pain became too much and the specialist performed a third procedure (b)(6) 2018.During this procedure the broken plate was removed and another manufacturers plate was implanted.Patient is still recovering from the (b)(6) 2018 procedure but no longer is required to wear the boot.Patient still has some mild pain/discomfort but patient states that the surgeon feels this will resolve as the bones finish fusing.Part number for the screws explanted with the plate are unknown by reporter.

Brand Name
LO-PRO STR MTP PLT,SHT,TI
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7947212
Report Number1220246-2018-00702
Device Sequence Number10995505
Product Code HRS
UDI-Device Identifier00888867053182
UDI-Public00888867053182
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberLO-PRO STR MTP PLT,SHT,TI
Device Catalogue NumberAR-8944-P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;